View Full Version : Taking a break from Adderall-- Is Neurontin safe?


jimtim
11-22-09, 04:48 PM
Hi all,

Hope I am writing this in the right place! There are so many topics here, it was hard to decipher where the best place was for my question...

I've been taking adderall on and off for about eight years and it has always worked great. However my doctor recently upped my doseage from 40mg XR to 60mg XR and I think it may be too much as I'm having some major complications with my circulation-- e.g. numbness, dizzyness, very fast heart rate. (The numbness was quite severe-- more than your "expected" coldness)

My question is: I am also prescribed neurontin and seroquel for anxiety. Until now, I haven't taken them because I was satisfied with how the adderall was working and didn't want to interfere with that. So is it safe to take neurontin? I stopped taking adderall about 12 hours ago (60mg dose) and I want to take a week or so off it until I can speak with my doctor. I want to make sure the neurontin won't impact me negatively, particularly focusing on the heart and circulatory systems. My goal with the neurontin would be to sort of avoid those withdrawal effects of adderall, especially the depression and paranoia. (which has always been a troubled area for me)

Any feedback would be great! I did some research on here and got some answers, but a fresh perspective based on my situation would be very helpful. Thanks guys!

Scarletta
03-06-10, 09:04 PM
Well, I was on Adderall and Seroquel at the same time. I could not tolerate the Seroquel. It was causing major rapid pulse and heart pounding, and almost panic attack type situations.

So it could be the Seroquel? Plus, the Seroquel is a dopamine blocker (although pretty weak) so it tends to counteract the Adderall. In fact some people, if they take too much of a stimulant (recreationally and illegally, most likely!)- use Seroquel for a come-down.

Neurontin is an anticonvulsant, usually used for treatment of partial seizures, and for postherpatic neuralgia. Years ago, I had some crazy tingling on the left side of my face, for no apparent reason (they couldn't figure it out),but they prescribed Neurontin for me to help with the tingling and slight pain. It did help, but it also causes big weight gain.

It's also used for bipolar disorder, migraines,and multiple sclerosis.

I don't see how it would work for ADD?

The side effects of neurontin include anxiety, tremor, difficulty concentrating, hypertension, periphera edema, nausea, vomiting, erectile dysfunction, joint pain, dental problems, weight gain, and more.

I can't see that it interacts with stimulants (like Adderall) from my med books...so there probably isn't any harm in taking it now.

But i question why it was prescribed for your anxiety, since it actually causes anxiety. Also, the hypertension (high blood pressure) it can cause, as well as decreased concentration, do not sound good.

I also have had circulation problems with stimulants, it is quite common. I do find that the immediate release (IR) forms don't cause as much problems with that as the XRs do, mainly because they wear off so quickly, and you can control the onset and duration by taking certain sized doses, timing it right, etc. The XRs are very unpredictable in their onset and release effects. Sometimes, although they are supposed to be released over several hours, the entire dose gets released at once, causing a massive shock to your system, and definitely can cause palpitations, Raynaud's syndrome (coldness, tingling, of the extremities), dizziness, etc.

neurosis
05-04-10, 05:21 PM
I have epilepsy and acute back pain Neurontin (http://neurontin.biz) helped a lot my doctor and info online I've found also recommend it for depression?